Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 8, NWS Billings, MT

April 30, 20115 counties in Montana

NWS Billings, MT issued this high wind warning at Apr 30, 2011, 4:43 AM MDT for 5 counties in Montana. It was in force for 13 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2011, 4:43 AM MDT (10:43 UTC)
Expired
Apr 30, 2011, 5:45 PM MDT
In force
13 hr
Issued by
NWS Billings, MT

Counties Carter County, MT, Custer County, MT, Fallon County, MT, Powder River County, MT, Rosebud County, MT

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:50 AM MDTBLIZZARDBaker, MTZERO VISIBILITY REPORTED IN BAKER AS WINDS WERE GUSTING TO 64 MPH. 6 HOURS OF SUSTAINED WINDS AT +40 MPH. SNOWFALL OF 2 TO 5 INCHES REPORTED.
Apr 30, 12:53 PM MDTNON-TSTM WND GST 59Miles City, MTSEVERAL HOURS OF SUSTAINED WINDS OF 40 MPH.
Apr 30, 1:47 PM MDTNON-TSTM WND GST 602 Nw Rock Springs, MTNUMEROUS SUSTAINED WINDS OF 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS75 KBYZ 301043
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
443 AM MDT SAT APR 30 2011

...STRONG NORTHWESTERLY WINDS AT THE SURFACE TODAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER WESTERN
NORTH DAKOTA WILL HELP USHER IN VERY GUSTY SURFACE WINDS OVER
CARTER AND FALLON COUNTIES. THE POTENTIAL EXISTS FOR GUSTS AT OR
ABOVE 60 MPH. THE THREAT FOR STRONG WINDS SHOULD SUBSIDE BY
SATURDAY EVENING.

MTZ033-037-301800-
/O.NEW.KBYZ.HW.W.0008.110430T1043Z-110430T1800Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
443 AM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING: STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH THIS
  MORNING...DIMINISHING THIS AFTERNOON.

* WINDS: SUSTAINED NORTHWEST WINDS FROM 35-45 MPH WITH LOCAL GUSTS
  UP TO 60 MPH.

* IMPACTS: GUSTY WINDS AND OCCASIONAL HEAVY WET SNOW MAY CAUSE
  DAMAGE TO POWER LINES AND CAUSE DIFFICULT TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
170 
WWUS75 KBYZ 301357
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
757 AM MDT SAT APR 30 2011

...STRONG NORTHWESTERLY WINDS AND BLOWING SNOW TODAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER WESTERN
NORTH DAKOTA WILL HELP USHER IN VERY GUSTY SURFACE WINDS AS WELL
AS BLOWING SNOW OVER CARTER AND FALLON COUNTIES. WINDS WILL GUST
AT OR ABOVE 60 MPH. THE THREAT FOR STRONG WINDS SHOULD SUBSIDE BY
THIS EVENING.

MTZ033-037-301800-
/O.CON.KBYZ.HW.W.0008.000000T0000Z-110430T1800Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
757 AM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* IMPACTS: STRONG NORTHWEST WINDS WILL CONTINUE TO COMBINE WITH
  FALLING SNOW TO CREATE AREAS OF VISIBILITY LESS THAN A QUARTER
  MILE THROUGH NOON MDT. ROADS WILL BE SNOW COVERED AND DRIVING
  WILL BE EXTREMELY HAZARDOUS ON HIGHWAYS 323...7 AND 12. THE
  STRONG WINDS MAY CAUSE DAMAGE TO POWER LINES AND TREES. 

* TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL
  CONTINUE THROUGH THIS MORNING...DIMINISHING THIS AFTERNOON.

* WINDS: SUSTAINED NORTHWEST WINDS FROM 35 TO 45 MPH WITH LOCAL
  GUSTS UP TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
894 
WWUS75 KBYZ 301515
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
915 AM MDT SAT APR 30 2011

...STRONG NORTHWESTERLY WINDS AND BLOWING SNOW TODAY...

.A STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTH DAKOTA WILL USHER
IN VERY GUSTY NORTHWEST WINDS AS WELL AS BLOWING SNOW OVER CARTER
COUNTY. WINDS WILL GUST AT OR ABOVE 60 MPH. THE THREAT FOR STRONG
WINDS SHOULD SUBSIDE BY THIS EVENING.

MTZ033-301615-
/O.CAN.KBYZ.HW.W.0008.000000T0000Z-110430T1800Z/
FALLON-
INCLUDING THE CITY OF...BAKER
915 AM MDT SAT APR 30 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

THE HIGH WIND WARNING HAS BEEN REPLACED BY A BLIZZARD WARNING DUE
TO THE NEAR ZERO VISIBILITIES AND SNOW COVERED ROADS IN THIS AREA. 

$$

MTZ037-301800-
/O.CON.KBYZ.HW.W.0008.000000T0000Z-110430T1800Z/
CARTER-
INCLUDING THE CITY OF...EKALAKA
915 AM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* IMPACTS: STRONG NORTHWEST WINDS WILL CONTINUE TO COMBINE WITH
  FALLING SNOW TO CREATE AREAS OF VISIBILITY LESS THAN A QUARTER
  MILE THROUGH NOON MDT. ROADS WILL BE SNOW COVERED AND DRIVING
  WILL BE EXTREMELY HAZARDOUS ON HIGHWAYS 323 AND 212. THE STRONG
  WINDS MAY CAUSE DAMAGE TO POWER LINES AND TREES.

* TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL 
  CONTINUE THROUGH THIS MORNING...DIMINISHING THIS AFTERNOON. 

* WINDS: SUSTAINED NORTHWEST WINDS FROM 35 TO 45 MPH WITH LOCAL 
  GUSTS UP TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
213 
WWUS75 KBYZ 301758
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1158 AM MDT SAT APR 30 2011

...STRONG NORTHWESTERLY WINDS AND BLOWING SNOW TODAY...

.A STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTH DAKOTA WILL
USHER IN VERY GUSTY NORTHWEST WINDS AS WELL AS BLOWING SNOW OVER
CARTER COUNTY. WINDS WILL GUST AT OR ABOVE 60 MPH. THE THREAT FOR
STRONG WINDS SHOULD SUBSIDE BY THIS EVENING.

MTZ037-010000-
/O.EXT.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/
CARTER-
INCLUDING THE CITY OF...EKALAKA
1158 AM MDT SAT APR 30 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* IMPACTS: STRONG NORTHWEST WINDS WILL CONTINUE TO COMBINE WITH 
  FALLING SNOW TO CREATE AREAS OF VISIBILITY LESS THAN A QUARTER 
  MILE THROUGH NOON MDT. ROADS WILL BE SNOW COVERED AND DRIVING 
  WILL BE EXTREMELY HAZARDOUS ON HIGHWAYS 323 AND 212. THE 
  STRONG WINDS MAY CAUSE DAMAGE TO POWER LINES AND TREES. 

* TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL 
  CONTINUE THROUGH THIS AFTERNOON. 

* WINDS: SUSTAINED NORTHWEST WINDS FROM 35 TO 45 MPH WITH LOCAL 
  GUSTS UP TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
058 
WWUS75 KBYZ 301929
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
129 PM MDT SAT APR 30 2011

...STRONG NORTHWESTERLY WINDS AND BLOWING SNOW TODAY...

.A STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTH DAKOTA WILL
MAINTAIN VERY STRONG GUSTY NORTHWEST WINDS. THE THREAT FOR STRONG
WINDS SHOULD SUBSIDE BY THIS EVENING.

MTZ031-032-036-058-WYZ099-010000-
/O.EXA.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/
NORTHERN ROSEBUD-CUSTER-POWDER RIVER-SOUTHERN ROSEBUD-
SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BROADUS...LAME DEER...SHERIDAN
129 PM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* WINDS: SUSTAINED NORTHWEST WINDS FROM 35 TO 45 MPH WITH LOCAL 
  GUSTS UP TO 60 MPH. 

* TIMING: WINDS WILL REMAIN VERY STRONG THIS AFTERNOON BEFORE
  DISSIPATING EARLY THIS EVENING. 

* IMPACTS: WINDS AT THESE SPEEDS CAN BE A HAZARD FOR HIGH PROFILE
  VEHICLES. PROPERTY DAMAGE IS POSSIBLE ESPECIALLY FOR UNSECURED
  OBJECTS OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ033-010000-
/O.EXA.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/
FALLON-
INCLUDING THE CITY OF...BAKER
129 PM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* IMPACTS: VERY STRONG WINDS CAN CAUSE HAZARDOUS DRIVING FOR HIGH
  PROFILE VEHICLES. PROPERTY DAMAGE CAN OCCUR ESPECIALLY FOR
  UNSECURED ITEMS OUTSIDE. TREES WITH SNOW ON THE BRANCHES COULD
  BE DAMAGED AND FALL. BLOWING SNOW MAY REDUCE VISIBILITIES TO
  LESS THAN A MILE AT TIMES.  

* TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL 
  CONTINUE THROUGH THIS AFTERNOON. 

* WINDS: SUSTAINED NORTHWEST WINDS FROM 40 TO 50 MPH WITH LOCAL
  GUSTS UP TO 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ037-010000-
/O.CON.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/
CARTER-
INCLUDING THE CITY OF...EKALAKA
129 PM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* IMPACTS: VERY STRONG WINDS CAN CAUSE HAZARDOUS DRIVING FOR HIGH
  PROFILE VEHICLES. PROPERTY DAMAGE CAN OCCUR ESPECIALLY FOR
  UNSECURED ITEMS OUTSIDE. TREES WITH SNOW ON THE BRANCHES COULD
  BE DAMAGED AND FALL. BLOWING SNOW MAY REDUCE VISIBILITIES TO
  LESS THAN A MILE AT TIMES.  

* TIMING: STRONG NORTHWESTERLY WINDS AND BLOWING SNOW WILL 
  CONTINUE THROUGH THIS AFTERNOON. 

* WINDS: SUSTAINED NORTHWEST WINDS FROM 40 TO 50 MPH WITH LOCAL
  GUSTS UP TO 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
706 
WWUS75 KBYZ 302345
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
545 PM MDT SAT APR 30 2011


MTZ031>033-036-037-058-WYZ099-010045-
/O.CAN.KBYZ.HW.W.0008.000000T0000Z-110501T0000Z/
NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER-
SOUTHERN ROSEBUD-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...BROADUS...EKALAKA...LAME DEER...SHERIDAN
545 PM MDT SAT APR 30 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG WINDS OVER THE AREA HAVE BEEN DIMINISHING AS A POWERFUL
STORM SYSTEM OVER NORTH DAKOTA CONTINUES TO MOVE AWAY FROM THE
AREA. AN OCCASIONAL WIND GUST TO 40 MPH CAN BE EXPECTED THROUGH
THE EARLY EVENING HOURS BUT THE THREAT OF STRONG WINDS HAS ENDED.


$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Apr 30, 3:17 AM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 30, 3:17 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
317 AM MDT SAT APR 30 2011

.SHORT TERM...VALID FOR TDY AND SUN...

IMPRESSIVE UPPER LEVEL LOW PRESSURE SYSTEM HAS CONTINUED TO
SLOWLY MOVE INTO WESTERN NORTH DAKOTA DURING THE OVERNIGHT HOURS.
WATER VAPOR IMAGERY DEPICTING A NICE DRY SLOT MOVING AHEAD OF THE
LOW HELPING TO DESTABILIZE THE ENVIRONMENT. ALSO OF NOTE IS A
TROWAL STRUCTURE PRESENT IN THE THETA E FIELD BETWEEN 500 AND 700
MB. CROSS-SECTIONAL ANALYSIS DOES SHOW THE TROWAL AT MID-
LEVELS...HOWEVER IT DOES NOT APPEAR TO BE AS STRONG AS INITIALLY
FORECAST. WHILE IT IS MOST LIKELY RESPONSIBLE FOR SOME
PRECIPITATION...MILD SURFACE TEMPERATURES HAVE PREVENTED ANY
SUBSTANTIAL ACCUMULATIONS OVER THE FAR EASTERN ZONES.

MONITORING THE BOWMAN SD RADAR DURING THE OVERNIGHT HOURS REVEALED
SOME DECENT SNOWFALL RETURNS IN WESTERN NORTH DAKOTA...BUT RETURNS
OVER CARTER AND FALLON COUNTIES HAVE NOT BEEN THAT IMPRESSIVE.
KMLS AND KBHK HAVE REMAINED JUST ABOVE FREEZING MOST OF THE
NIGHT...GOING BACK AND FORTH BETWEEN RAIN AND SNOW.

WITH ALL OF THIS BEING SAID...AND IN COORDINATION WITH GGW AND BIS
OFFICES...THE DECISION WAS MADE TO DROP THE BLIZZARD WARNING FOR
FALLON COUNTY AND MOST OF THE WINTER WEATHER ADVISORIES. THE MAIN
REASONING FOR THIS WAS THE THOUGHT THAT ANY SNOW THAT HAS FALLEN
WOULD BE WET IN NATURE...AND THEREFORE VERY DIFFICULT TO
MOVE...EVEN WITH VERY STRONG SURFACE WINDS. BY THE TIME THE BULK
OF THE SNOW HAS MOVED THROUGH THE AREA...SURFACE TEMPERATURES WILL
WARM EVEN MORE...MOST LIKELY ELIMINATING ANY BLIZZARD LIKE
IMPACTS. HOWEVER...IT SHOULD BE NOTED THAT AN ADDITIONAL INCH OR
TWO OF ACCUMULATION IS STILL VERY POSSIBLE AT HIGHER TERRAIN.

ONLY HIGHLIGHTS THAT HAVE BEEN KEPT WERE FOR THE BIG HORNS AND
SHERIDAN COUNTY WYOMING...ALTHOUGH THE HEAVIEST BANDS HAVE BEEN
MOVING VERY QUICKLY THROUGH THERE AS WELL.

SO...THE FOCUS FOR SATURDAY WILL TURN TO WIND OVER THE FAR
EASTERN ZONES. AREAS FROM KMLS AND BROADUS EASTWARD CAN EXPECT TO
SEE VERY GUSTY NORTHWESTERLY WINDS THROUGH THE ENTIRE DAY. BEING
ON THE WESTERN EDGE OF THE VERTICALLY STACKED LOW PRESSURE SYSTEM
WILL CREATE A VERY IMPRESSIVE PRESSURE RISE FALL COUPLET AT THE
SURFACE. FURTHER ENHANCING THE SURFACE WINDS WILL BE A MIX DOWN OF
VERY STRONG NORTHERLY 850 MB WINDS...BETWEEN 50 AND 60 KNOTS. THE
WIND THREAT SHOULD DECREASE BY SATURDAY EVENING...AS THE LOW
PRESSURE SYSTEM MOVES OFF TO THE EAST.

BY SUNDAY...TEMPERATURES AT THE SURFACE SHOULD START TO REBOUND AS
NORTHWEST FLOW ALOFT RETURNS. SINGER

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

ONE SYSTEM WILL IMPACT THE EXTENDED PERIOD TUESDAY THROUGH
WEDNESDAY...WITH ANOTHER POSSIBLE FOR NEXT WEEKEND.

UPPER RIDGING BUILDS INTO THE AREA MONDAY FOR A DRY AND WARMER
DAY. BY TUESDAY AFTERNOON WILL SEE INCREASING MOISTURE OVER
WESTERN ZONES AHEAD OF NEXT STORM SYSTEM. MODELS CONTINUE TO KEEP
THE MAIN BRUNT OF THIS SYSTEM NORTH OF THE FORECAST AREA LEAVING A
DRIER DOWNSLOPE REGION OVER THE FORECAST AREA. HOWEVER THERE IS
ENOUGH PACIFIC MOISTURE AND ENERGY AS WELL AS STRONG INSTABILITY
TO KEEP HIGH CHANCE POPS IN THE FORECAST FOR ALL AREAS TUESDAY
INTO WEDNESDAY ALONG WITH SOME MENTION OF THUNDERSTORMS TUESDAY
AFTERNOON/EVENING OVER EASTERN ZONES. RIDGING BUILDS INTO WESTERN
AREAS THURSDAY DRYING THINGS OUT AND BUMPING TEMPERATURES UP TO
NEAR SEASONAL LEVELS. EASTERN ZONES WILL CONTINUE UNDER UNSTABLE
NORTHWEST FLOW WITH SHOWERS FOR ONE MORE DAY. ZONAL FLOW BUILDS IN
FOR THURSDAY NIGHT INTO FRIDAY. BY LATE IN THE DAY A STRONG SURGE
OF PACIFIC MOISTURE MOVES IN FROM THE WEST...IMPACTING THE WESTERN
MOUNTAINS WITH INCREASING SNOW SHOWER POTENTIAL.

MODELS DIVERGE ON WHAT HAPPENS SATURDAY AND SUNDAY WITH THE
EUROPEAN SOLUTION DIGGING A STORM SYSTEM OVER SOUTHERN IDAHO AND
TRACKING IT ACROSS NORTHERN WYOMING...A GOOD PATTERN FOR
PRECIPITATION ACROSS SOUTHERN MONTANA. THE GFS MAINTAINS WESTERLY
FLOW WITH SOME DIVERGENCE ALOFT AS PIECES OF ENERGY TRANSIT THE
AREA. GOOD MID LEVEL MOISTURE ADVECTION WILL KEEP SHOWERS IN THE
FORECAST BUT NOT A BIG PRECIPITATION PATTERN FOR THE AREA. WENT
WITH CLIMATOLOGY POPS FOR THESE PERIODS AND KEPT NEAR SEASONAL
TEMPERATURES IN PLACE. SHOULD THE EUROPEAN SOLUTION BECOME FAVORED
WOULD EXPECT TO RAISE POPS AND LOWER TEMPERATURES FOR NEXT
WEEKEND. CHAMBERS

&&

.AVIATION...

A STORM SYSTEM OVER THE WESTERN DAKOTAS WILL CONTINUE TO PRODUCE
AREAS OF RAIN AND SNOW EAST OF A MILES CITY TO SHERIDAN LINE THIS
MORNING...WITH MVFR TO LOCALLY LIFR CONDITIONS IN HEAVIER
PRECIPITATION BANDS. BY THIS AFTERNOON PRECIPITATION WILL
DIMINISH TO SCATTERED SHOWERS AND FLIGHT CONDITIONS WILL IMPROVE
TO VFR WITH LOCAL MVFR NEAR PRECIPITATION.

WEST OF THE MILES CITY TO SHERIDAN LINE EXPECT MAINLY VFR
CONDITIONS WITH SCATTERED RAIN/SNOW SHOWERS PRODUCING LOCAL MVFR
CONDITIONS. MVFR CONDITIONS ARE ALSO EXPECTED THIS MORNING ON THE
NORTH SLOPES OF THE BEARTOOTH AND CRAZY MOUNTAINS...IMPROVING BY
MID DAY.

NORTHWEST WINDS WILL BE VERY GUSTY TODAY WITH THE STRONGEST WINDS
EAST OF A MILES CITY TO BROADUS LINE WHERE GUSTS OF 40 TO 45 KTS
WILL BE COMMON. OTHER AREAS WILL SEE FREQUENT GUSTS OF 25 TO 35
KTS THROUGH EARLY THIS EVENING. CHAMBERS

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY SUN     MON     TUE     WED     THU     FRI
-------------------------------------------------------
BIL 050 034/052 035/061 039/058 035/056 035/062 038/067
    3/W 23/W    21/U    14/W    33/W    22/W    11/B
LVM 047 027/049 029/056 033/053 028/051 029/058 032/061
    4/W 23/W    21/U    24/W    33/W    22/W    13/T
HDN 051 034/055 034/063 037/062 036/058 036/063 038/069
    6/W 33/W    21/U    14/W    43/W    22/W    11/B
MLS 050 035/053 035/062 038/061 038/057 037/060 039/067
    5/W 23/W    21/U    13/T    44/W    22/W    11/B
4BQ 048 032/052 033/061 036/064 036/057 035/060 036/065
    8/W 23/W    21/U    13/T    54/W    22/W    11/B
BHK 043 030/049 033/060 037/062 036/056 036/057 037/063
    7/W 23/W    21/U    12/T    43/W    22/W    10/B
SHR 044 029/049 030/058 032/060 033/053 032/058 034/065
    7/W 22/W    21/U    14/W    53/W    22/W    11/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TODAY FOR
      ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Apr 30, 4:24 AM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
424 AM MDT SAT APR 30 2011

MTZ028>042-056>058-063>068-WYZ098-099-011030-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
424 AM MDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE FOCUS FOR TODAY WILL BE GUSTY SURFACE WINDS OVER
CUSTER...POWDER RIVER...FALLON AND CARTER COUNTIES. A STRONG UPPER
LEVEL STORM SYSTEM OVER WESTERN NORTH DAKOTA WILL HELP SUSTAIN
STRONG NORTHWESTERLY WINDS AT THE SURFACE...WITH OCCASIONAL GUSTS
TO NEAR 50 MPH.

ROADWAYS MAY ALSO BE WET DUE TO OVERNIGHT RAIN AND SNOW SHOWERS.

FOR THOSE TRAVELING ON STATE AND COUNTY ROADS PLEASE USE CAUTION
AS DANGEROUS CROSS-WINDS AND WET PAVEMENT COULD CAUSE HAZARDOUS
DRIVING CONDITIONS. WINDS SHOULD DECREASE BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:20 AM MDTBlizzard WarningBYZFallon5 hr

Nearby

High Wind Warnings in Montana, 2011High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.